Upset stomach:-(+ the pill

For any type of physical problem.
Forum rules
NEW USERS HAVE TO WAIT FOR THEIR FIRST POSTS TO BE APPROVED BY AN ADMINISTRATOR. Rules | Essential Information | FAQ | Support | Twitter

Upset stomach:-(+ the pill

Postby worrywomen123 » Tue Sep 15, 2009 6:52 pm

I was jsut wondering if anyone could advise me on what to do if you have an upset stomach whislt on the pill. I take my pill at 10 and had an upset stomach about an hour ago(six) and just the once(sorry for the detail). In the leaflet that comes with my pill it only talks about the illness lasting longer or finishing within 12 hours of taking my pill an im a bit confused as i wouldnt really say that i was ill as it was a one off.Thanx for any advice x
User avatar
worrywomen123
Regular Visitor
Regular Visitor
 
Posts: 38
Joined: Wed Apr 30, 2008 5:40 pm

Re: Upset stomach:-(+ the pill

Postby snail » Tue Sep 15, 2009 7:47 pm

If you think the Pill may not have been properly absorbed - if you threw up while it was still in your stomach, or you had diarrhoea when it was in your intestines - then you need to use barrier protection. If you took it at 10am and threw up at 6pm, I would think that would be OK, as it will have left your stomach by then. But if uncertain I think it's always better to err on the safe side, particularly as it's no big deal to use condoms for a week.
These mountains that you are carrying, you were only supposed to climb.

Najwa Zebian
User avatar
snail
Site Admin
Site Admin
 
Posts: 4347
Joined: Sun Sep 02, 2007 8:59 pm
Location: Your guess is as good as mine.
Gender: Female

Re: Upset stomach:-(+ the pill

Postby dipsydoodlenoodle » Wed Sep 16, 2009 9:05 am

I agree with snail. Just take extra precautions until you start your next packet. Just in case.
A hug is a great gift, one size fits all.
User avatar
dipsydoodlenoodle
Long Term Lodger
Long Term Lodger
 
Posts: 3928
Joined: Fri Feb 08, 2008 4:24 pm
Location: England
Gender: Female

Re: Upset stomach:-(+ the pill

Postby smiler656 » Sun Sep 20, 2009 1:59 pm

I'm just wondering what peoples' thoughts are on this. I have been on the pill for 5 years (dianette for the last 4 years on account of my teenage skin dragging on beyond my teenage years!) . If I did throw up and lose one pill, what difference do you think it would make? I know of people who have found it difficult to conceive initially after coming off the pill. I have had a summer of upset stomaches and while I would be careful after getting sick, it never really occurred to me about judging if the pill was in my intestine after diarrhoea.

Obviously this is all just out of curiosity I'm not planning on have a bout of diarrhoea and being reckless!!! :-s
smiler656
Regular Visitor
Regular Visitor
 
Posts: 37
Joined: Mon Nov 03, 2008 4:36 pm

Re: Upset stomach:-(+ the pill

Postby snail » Sun Sep 20, 2009 3:33 pm

It's impossible to say what effect one instance of throwing up would have - it would depend on how much, if any, of the pill had been absorbed. That would depend on when you took it, what food or drink you took it with, how your digestive system was running that day, etc. If none of the pill was absorbed before it was vomited back up, it would be equivalent to missing a pill, obviously.

Diarrhoea is harder to judge, because all it means is that the pill is passed through more quickly. My guess is they wouldn't put the warning about "stomach upsets or vomiting" in the packet if they knew the Pill was unaffected by diarrhoea. The problem is you can never know how much of the pill hasn't been absorbed, so you can't take a double dose to compensate.

When I was on the Pill, I just treated any stomach upset as a missed pill, and used barrier protection for 7 days. The actual vomiting/diarrhoea rarely lasts longer than 24 hours, so equals one missed pill.

If you are getting a lot of stomach upsets, you could stay on the Pill for the anti-acne effects, but disregard it as a contraceptive and use another, non-hormonal, form of contraception.
These mountains that you are carrying, you were only supposed to climb.

Najwa Zebian
User avatar
snail
Site Admin
Site Admin
 
Posts: 4347
Joined: Sun Sep 02, 2007 8:59 pm
Location: Your guess is as good as mine.
Gender: Female

Re: Upset stomach:-(+ the pill

Postby dipsydoodlenoodle » Mon Sep 21, 2009 9:10 am

Are you not getting upset stomachs from the pill?
A hug is a great gift, one size fits all.
User avatar
dipsydoodlenoodle
Long Term Lodger
Long Term Lodger
 
Posts: 3928
Joined: Fri Feb 08, 2008 4:24 pm
Location: England
Gender: Female

Re: Upset stomach:-(+ the pill

Postby snail » Mon Sep 21, 2009 9:19 am

Good point, although I wouldn't have thought that was probable after 4 years on the same one.
These mountains that you are carrying, you were only supposed to climb.

Najwa Zebian
User avatar
snail
Site Admin
Site Admin
 
Posts: 4347
Joined: Sun Sep 02, 2007 8:59 pm
Location: Your guess is as good as mine.
Gender: Female

Re: Upset stomach:-(+ the pill

Postby dipsydoodlenoodle » Mon Sep 21, 2009 10:40 am

I wouldn't have thought so either, I just thought it might be a possibility. Although some medications do wear down the internal layer of your stomach...If the pill did that I would have assumed she wouldn't have been taking it for so long.
A hug is a great gift, one size fits all.
User avatar
dipsydoodlenoodle
Long Term Lodger
Long Term Lodger
 
Posts: 3928
Joined: Fri Feb 08, 2008 4:24 pm
Location: England
Gender: Female


Return to Physical

Who is online

Users browsing this forum: No registered users and 1 guest

cron